Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 127, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2018, 9:15 PM CDT for 5 counties in Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 9:15 PM CDT (02:15 UTC)
- Expired
- Jun 28, 2018, 10:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 86 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336
WUUS54 KOHX 290215
SVROHX
TNC043-083-085-125-161-290300-
/O.NEW.KOHX.SV.W.0127.180629T0215Z-180629T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
915 PM CDT THU JUN 28 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Dickson County in Middle Tennessee...
Southwestern Montgomery County in Middle Tennessee...
Southeastern Stewart County in Middle Tennessee...
Houston County in Middle Tennessee...
Humphreys County in Middle Tennessee...
* Until 1000 PM CDT.
* At 915 PM CDT, a severe thunderstorm was located near Tennessee
Ridge, or near Dover, moving south at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dickson, Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Vanleer, Cumberland City, Slayden and Houston County
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3598 8802 3600 8800 3603 8800 3612 8792
3617 8792 3622 8795 3626 8794 3631 8796
3637 8800 3640 8744 3601 8739 3596 8802
TIME...MOT...LOC 0215Z 340DEG 42KT 3639 8783
HAIL...<.75IN
WIND...60MPH
$$
051 follow-up statement
875
WWUS54 KOHX 290239
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
939 PM CDT THU JUN 28 2018
TNC125-161-290248-
/O.CAN.KOHX.SV.W.0127.000000T0000Z-180629T0300Z/
Montgomery TN-Stewart TN-
939 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY AND
SOUTHEASTERN STEWART COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3598 8802 3600 8800 3603 8800 3612 8792
3617 8792 3622 8795 3626 8794 3631 8796
3632 8744 3601 8739 3596 8802
TIME...MOT...LOC 0238Z 340DEG 42KT 3613 8771
$$
TNC043-083-085-290300-
/O.CON.KOHX.SV.W.0127.000000T0000Z-180629T0300Z/
Dickson TN-Houston TN-Humphreys TN-
939 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR WESTERN DICKSON...HOUSTON AND HUMPHREYS COUNTIES...
At 938 PM CDT, a severe thunderstorm was located near McEwen, or near
Waverly, moving south at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dickson, Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Vanleer, Slayden and Houston County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3598 8802 3600 8800 3603 8800 3612 8792
3617 8792 3622 8795 3626 8794 3631 8796
3632 8744 3601 8739 3596 8802
TIME...MOT...LOC 0238Z 340DEG 42KT 3613 8771
HAIL...<.75IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:32 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 28, 6:32 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 632 PM CDT Thu Jun 28 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Whew! What a day of rock-n-roll weather this has been. Lots of thunderstorms, especially west and south, some severe with damaging winds, hail and localized flooding. By late afternoon, the weather had improved, although other thunderstorms were lurking to our north, in Kentucky, and threatening to drop down on us this evening. We still expect our weather merry-go-round to switch from severe storms to dangerous heat over the next few days, and a Heat Advisory has been issued for our extreme western counties for both Friday and Saturday. Heat index values in the advisory area are forecast to top out between 105 and 110 degrees each day, as temperatures soar into the lower and middle 90s and afternoon relative humidities hover in the very oppressive 50 to 55 percent range. Heat index values between 100 and 105 will occur each afternoon in areas along the I-65 corridor, including the Nashville Metro area. Hot weather safety will be of paramount concern Friday and Saturday and you should avoid strenuous outdoor activities if at all possible. If you have to be outdoors, stay hydrated by drinking plenty of non-alcoholic fluids. Looking toward the extended forecast, we find models developing a broad area of upper level high pressure from the central Plains, eastward across the Ohio River Valley, Mid-Atlantic and northeastern U.S. However, Mother Nature refuses to let Middle Tennessee out of her sweaty palms, and a set of easterly waves moving across the Gulf coastal region promises more periods of scattered thunderstorms for our area even into late next week. The first slug of deep atmospheric moisture, associated with the first wave, migrate westward across the Gulf coast state early next week. Some of the associated moisture will track across Middle Tennessee and help us to keep a chance for thunderstorms running both Sunday and Monday. Tuesday may be our driest day next week, before a second easterly wave pushes in off the Atlantic next Wednesday and Thursday, bringing us another increased chance for thunderstorms. && .AVIATION... 18Z TAF DISCUSSION. Thunderstorms possible at all TAF sites this afternoon. Storms were imminent at CKV at issuance time so hit them with the worst short term forecast conditions plus included gusts around 40 KTS as strong to severe storms are possible there early this afternoon due to extreme instability. Storm chances are lower but still possible this afternoon at BNA, MQY and CSV. Storms should weaken and move south of TAF sites by late afternoon. Isolated showers and storms possible overnight but chances are low enough that they were omitted from this forecast. However, included some lower clouds with reduced vsbys in light fog for a few hours around sunrise Friday as moisture remains very high in lower levels of the atmosphere. Expect far less storm activity Friday as the upper level ridge builds in from the west and ends the northwesterly flow aloft. && .AVIATION... 00Z TAF DISCUSSION. VFR conditions will last through the evening hours but with clearing skies and light winds expect MVFR VIS reduction to develop during the overnight hours. With the abundant low level moisture from all of the recent rainfall, solid IFR VIS can be anticipated late, and will need to monitor for changing conditions. After any lingering fog dissipates, lesser precipitation chances are expected for tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 2 PM Friday to 7 PM CDT Saturday for Dickson- Hickman-Houston-Humphreys-Lawrence-Lewis-Montgomery-Perry- Stewart-Wayne. && DISCUSSION......19 AVIATION........05
Hazardous weather outlook, Jun 28, 11:05 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1105 AM CDT Thu Jun 28 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-291100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1105 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms will be possible across southern and western sections of Middle Tennessee. The main concern will be damaging straight line winds, large hail and localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Excessive heat is likely Friday and Saturday...and hot weather safety will be a paramount concern. .SPOTTER INFORMATION STATEMENT... Spotter and public reports are welcome today, and can be passed along either by social media or by calling the National Weather Service. 19
In the hours before
Local storm report, Jun 28, 3:39 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM TSTM WND DMG 7 SE BYRDSTOWN 36.49N 85.06W
06/28/2018 FENTRESS TN EMERGENCY MNGR
TREES DOWN IN THE DOUBLE TOP AREA.
0605 AM TSTM WND DMG 1 N ALLARDT 36.40N 84.88W
06/28/2018 FENTRESS TN EMERGENCY MNGR
TREES DOWN ON GOVERNMENT POND RD.
0730 AM FLASH FLOOD JAMESTOWN 36.43N 84.94W
06/28/2018 FENTRESS TN EMERGENCY MNGR
MULTIPLE ROADS WERE FLOODED AND CLOSED IN THE JAMESTOWN
AREA.
1038 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
06/28/2018 MAURY TN EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN IN SPRING HILL INCLUDING
A TREE ON A HOUSE ON NEELY'S BEND.
1038 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
06/28/2018 MAURY TN EMERGENCY MNGR
UPDATE FROM EARLIER LSR... A TREE FELL THROUGH ONE
HOUSE ON NEELY'S BEND LEAVING IT UNINHABITABLE. ANOTHER
HOUSE ON NEELY'S BEND HAD A LARGE BRANCH FALL ON IT
CAUSING ROOF DAMAGE.
1101 AM TSTM WND DMG LEWISBURG 35.45N 86.79W
06/28/2018 MARSHALL TN EMERGENCY MNGR
THE FRONT OF AN AUTO PARTS STORE WAS RIPPED OFF.
1104 AM TSTM WND DMG 7 SSE ROVER 35.57N 86.57W
06/28/2018 BEDFORD TN TRAINED SPOTTER
TREE DAMAGE WAS REPORTED OFF OLD COLUMBIA RD IN
UNIONVILLE.
1104 AM TSTM WND DMG LEWISBURG 35.45N 86.79W
06/28/2018 MARSHALL TN EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN IN LEWISBURG.
1203 PM TSTM WND DMG LYNNVILLE 35.38N 87.01W
06/28/2018 GILES TN EMERGENCY MNGR
TREES DOWN IN LYNNVILLE.
1205 PM TSTM WND DMG DOVER 36.48N 87.84W
06/28/2018 STEWART TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES DOWN COUNTY WIDE.
1212 PM TSTM WND DMG 8 SW DICKSON 35.99N 87.48W
06/28/2018 DICKSON TN LAW ENFORCEMENT
TREES DOWN NEAR CAMP GARNERS CREEK ON GARNERS CREEK
ROAD.
1222 PM TSTM WND DMG NUNNELLY 35.86N 87.47W
06/28/2018 HICKMAN TN EMERGENCY MNGR
TREES DOWN COUNTY WIDE IN HICKMAN COUNTY.
1226 PM TSTM WND DMG DICKSON 36.08N 87.38W
06/28/2018 DICKSON TN EMERGENCY MNGR
TREES DOWN IN DICKSON COUNTY
1230 PM TSTM WND DMG 2 S DICKSON 36.05N 87.38W
06/28/2018 DICKSON TN TRAINED SPOTTER
A DOWNED TREE WAS FULLY BLOCKING COWAN RD NEAR REIDLAND
DR.
1230 PM TSTM WND DMG 4 WNW CENTERVILLE 35.82N 87.52W
06/28/2018 HICKMAN TN EMERGENCY MNGR
TREES DOWN AND POWER OUTAGES REPORTED.
1235 PM TSTM WND DMG 6 WNW WILLIAMSPORT 35.72N 87.31W
06/28/2018 HICKMAN TN EMERGENCY MNGR
ONE HOUSE ON MOBLEY RIDGE RD SUSTAINED WIND DAMAGE.
1238 PM TSTM WND DMG 2 E CENTERVILLE 35.79N 87.41W
06/28/2018 HICKMAN TN EMERGENCY MNGR
TREE REPORTED DOWN ON THE POWER LINES AT MORRISON
STREET.
1245 PM TSTM WND DMG LOBELVILLE 35.75N 87.80W
06/28/2018 PERRY TN EMERGENCY MNGR
NUMEROUS TREES DOWN IN NORTHERN PERRY COUNTY.
1253 PM TSTM WND DMG 4 W MOUNT PLEASANT 35.55N 87.26W
06/28/2018 MAURY TN EMERGENCY MNGR
TREES DOWN ON SOUTH FORK RD.
1253 PM TSTM WND DMG MOUNT PLEASANT 35.55N 87.19W
06/28/2018 MAURY TN EMERGENCY MNGR
TREES DOWN IN THE MOUNT PLEASANT AREA.
0103 PM TSTM WND DMG 7 SSE MOUNT PLEASANT 35.46N 87.14W
06/28/2018 MAURY TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN AROUND THE
INTERSECTION OF ELK RIDGE ROAD AND ENTERPRISE ROAD.
0111 PM TSTM WND DMG ETHRIDGE 35.32N 87.30W
06/28/2018 LAWRENCE TN EMERGENCY MNGR
A TREE SNAPPED AND FELL ON POWER LINES.
0119 PM TSTM WND DMG 4 ESE LAWRENCEBURG 35.22N 87.27W
06/28/2018 LAWRENCE TN FIRE DEPT/RESCUE
NEW PROSPECT FIRE REPORTED SEVERAL TREES DOWN FROM
LAWRENCEBURG EAST TO THE COUNTY LINE.
0125 PM TSTM WND DMG PULASKI 35.20N 87.03W
06/28/2018 GILES TN EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN IN PULASKI.
0127 PM TSTM WND DMG 6 SW PULASKI 35.13N 87.11W
06/28/2018 GILES TN EMERGENCY MNGR
TREES DOWN IN ANTHONY HILL.
0130 PM FLASH FLOOD DICKSON 36.08N 87.38W
06/28/2018 DICKSON TN EMERGENCY MNGR
SEVERAL ROADS FLOODED IN THE DICKSON AND BURNS AREA.
WATER IS BEGINNING TO RECEDE.
0158 PM HAIL 3 W LAWRENCEBURG 35.25N 87.39W
06/28/2018 E0.88 INCH LAWRENCE TN EMERGENCY MNGR
NICKEL SIZE HAIL FELL ON GRANDADDY RD.
0158 PM FLASH FLOOD COLUMBIA 35.62N 87.05W
06/28/2018 MAURY TN SOCIAL MEDIA
SEVERAL ROADS COVERED IN WATER IN COLUMBIA.
&&
EVENT NUMBER OHX1800206 OHX1800207 OHX1800208 OHX1800215 OHX1800217
OHX1800219 OHX1800214 OHX1800216 OHX1800226 OHX1800220 OHX1800232
OHX1800222 OHX1800225 OHX1800218 OHX1800230 OHX1800223 OHX1800231
OHX1800236 OHX1800221 OHX1800233 OHX1800238 OHX1800224 OHX1800235
OHX1800227 OHX1800228 OHX1800229 OHX1800234 OHX1800237
Storm reports from Thursday June 28th 2018.
SHAMBURGERLocal storm report, Jun 28, 3:58 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM LIGHTNING MURFREESBORO 35.85N 86.39W
06/28/2018 RUTHERFORD TN BROADCAST MEDIA
LIGHTNING STRUCK A HOME ON CORNER LANE IN MURFREESBORO
CAUSING SOME FIRE DAMAGE
&&
EVENT NUMBER OHX1800240
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 49 min |
| Jun 28, 9:50 PM CDT | Special Weather Statement | OHX | Hickman, Humphreys, Lewis, Perry | 40 min |
| Jun 28, 10:25 PM CDT | Special Weather Statement | OHX | Hickman, Lewis | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.